Alert archive / Wisconsin / Freeze Warnings in 2015
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 30, 2015, 4:10 AM CDT for 5 counties in Wisconsin. It took effect at May 31, 2015, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 4:10 AM CDT (09:10 UTC)
- In effect from
- May 31, 2015, 3:00 AM CDT
- Expired
- May 31, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS73 KGRB 300910 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 AM CDT SAT MAY 30 2015 ...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT... .MUCH COLDER AIR WILL OVERSPREAD THE AREA TODAY. BY TONIGHT...CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN. TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S. WIZ005-010>012-018-301715- /O.NEW.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 410 AM CDT SAT MAY 30 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES ARE EXPECTED. * IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ WIZ013-019-021-030-301715- /O.NEW.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- MARATHON- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON 410 AM CDT SAT MAY 30 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES ARE EXPECTED. * IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD-SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ SKOWRONSKI
4 follow-up statements
003 WWUS73 KGRB 301651 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1151 AM CDT SAT MAY 30 2015 ...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT... .MUCH COLDER AIR WILL OVERSPREAD THE AREA TODAY. BY TONIGHT... CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN. TYPICAL COLD SPOTS COULD DROP INTO THE UPPER 20S. WIZ005-010>012-018-310100- /O.CON.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 1151 AM CDT SAT MAY 30 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES ARE EXPECTED. * IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ WIZ013-019-021-030-310100- /O.CON.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- MARATHON- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON 1151 AM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES ARE EXPECTED. * IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD- SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ KURIMSKI
584 WWUS73 KGRB 310044 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 744 PM CDT SAT MAY 30 2015 ...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT... .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN. SOME PLACES COULD DROP INTO THE UPPER 20S. WIZ005-010>012-018-310845- /O.CON.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 744 PM CDT SAT MAY 30 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES ARE EXPECTED. * IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ WIZ013-019-021-030-310845- /O.CON.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- MARATHON- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON 744 PM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES ARE EXPECTED. * IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD- SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$
786 WWUS73 KGRB 310144 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 844 PM CDT SAT MAY 30 2015 ...COLD TEMPERATURES COULD DAMAGE SENSITIVE VEGETATION TONIGHT... .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN. SOME PLACES COULD DROP INTO THE UPPER 20S. WIZ005-010>012-018-310945- /O.CON.KGRB.FZ.W.0003.150531T0800Z-150531T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 844 PM CDT SAT MAY 30 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 27 TO 34 DEGREES ARE EXPECTED. * IMPACTS...TEMPERATURES THIS COLD CAN KILL COLD-SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ WIZ035-036-310945- /O.EXA.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/ WOOD-PORTAGE- INCLUDING THE CITIES OF...MARSHFIELD...WISCONSIN RAPIDS... STEVENS POINT...PLOVER 844 PM CDT SAT MAY 30 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 37 DEGREES ARE EXPECTED. * IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL UNDERWAY...PERSONS IN CENTRAL WISCONSIN MAY WANT TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD- SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ WIZ013-019-021-030-310945- /O.CON.KGRB.FR.Y.0005.150531T0800Z-150531T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- MARATHON- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON 844 PM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SUNDAY... * TEMPERATURE...OVERNIGHT LOW TEMPERATURES OF 33 TO 38 DEGREES ARE EXPECTED. * IMPACTS...THERE MAY BE ENOUGH WIND OVERNIGHT TO PREVENT FROST FROM FORMING. HOWEVER...SINCE THE GROWING SEASON IS WELL UNDERWAY...PERSONS IN CENTRAL AND NORTHEAST WISCONSIN MAY WANT TO PROTECT PLANTS IN CASE WINDS DROP OFF TO CALM AND ALLOW FROST TO FORM...OR IF TEMPERATURES DROP A BIT MORE THAN CURRENTLY FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD- SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$
231 WWUS73 KGRB 310832 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CDT SUN MAY 31 2015 WIZ005-010>012-018-311300- /O.CON.KGRB.FZ.W.0003.000000T0000Z-150531T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...MERRILL...TOMAHAWK 332 AM CDT SUN MAY 31 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES AT MANY LOCATIONS THIS MORNING WILL BE COLD ENOUGH TO DAMAGE OR KILL COLD-SENSITIVE VEGETATION. * COLD TEMPERATURES ARE LIKELY TO POSE A RISK TO SENSITIVE PLANTS AGAIN TONIGHT. BE SURE TO MONITOR LATER FORECASTS TODAY FOR THE POSSIBLE ISSUANCE OF ADDITIONAL FREEZE WARNINGS OR FROST ADVISORIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL COLD-SENSITIVE VEGETATION. WHERE POSSIBLE...BRING SENSITIVE PLANTS INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ WIZ013-019-021-030-035-036-311300- /O.CON.KGRB.FR.Y.0005.000000T0000Z-150531T1300Z/ NORTHERN MARINETTE COUNTY-LANGLADE-NORTHERN OCONTO COUNTY- MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...NIAGARA...WAUSAUKEE...ANTIGO...BREED... KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...WESTON... MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER 332 AM CDT SUN MAY 31 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * FROST RESULTING FROM COLD TEMPERATURES AND LIGHT WINDS AT SOME LOCATIONS COULD DAMAGE COLD-SENSITIVE VEGETATION THIS MORNING. * COLD TEMPERATURES COULD POSE A RISK TO SENSITIVE PLANTS AGAIN TONIGHT. BE SURE TO MONITOR LATER FORECASTS TODAY FOR THE POSSIBLE ISSUANCE OF ADDITIONAL FROST ADVISORIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST POSES A DANGER TO COLD- SENSITIVE PLANTS. SUCH PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. ANYONE WISHING TO ENSURE THE SAFETY OF THEIR PLANTS SHOULD BRING THEM INTO A GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THEM TO PROTECT THEM FROM THE COLD. && $$ JS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 29, 10:38 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 29, 10:38 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1038 PM CDT FRI MAY 29 2015 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 227 PM CDT FRI MAY 29 2015 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD FRONT MOVING ACROSS NORTHWEST WISCONSIN EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THE FRONT WITH HELP FROM WEAK SHORTWAVES...ONE OVER SOUTHWEST WISCONSIN...AND ANOTHER OVER SOUTHERN MINNESOTA. AS THE WAVE OVER SOUTHEAST WISCONSIN LIFTS NORTHEAST...SCATTERED STORMS SHOULD SPREAD ACROSS THE FOX VALLEY AND LAKE SHORE AREAS WHERE ML CAPES ARE BUILDING TO GREATER THAN 400 J/KG. SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BECOME MORE WIDESPREAD OVER N-C WISCONSIN AHEAD OF THE FRONT THIS AFTERNOON. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITHIN ANY STORMS...ALONG WITH A POTENTIAL QUICK INCH OF RAIN. WITH A JUICY AIRMASS IN PLACE...PRECIP TRENDS AND AMOUNTS ARE THE MAIN FORECAST CONCERNS AS THE FRONT SLOWLY MOVES ACROSS THE REGION. TONIGHT...THE STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS CENTRAL AND NORTHEAST WISCONSIN DURING THE EVENING. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OCCURRING IN AN AREA OF DIMINISHING INSTABILITY. IN ADDITION...THERE WILL BE A MINIMUM OF SHEAR RIGHT AHEAD OF THE FRONT. SO POTENTIAL FOR ANY SEVERE WEATHER REMAINS LOW...BUT GUSTY WINDS TO 40 MPH AND SMALL HAIL LOOKS REASONABLE WITHIN ANY THUNDERSTORMS. BEHIND THE FRONT...STRONG MID-LEVEL FGEN COMBINED WITH UPPER DIVERGENCE IN THE RIGHT REAR QUAD OF AN UPPER JET...AND PWATS IN EXCESS OF 1.50 WILL LEAD TO A BAND OF MODERATE TO HEAVY RAIN SLOWLY MOVING ACROSS THE FORECAST AREA. THE SLOW MOVEMENT OF THE RAIN WITH SOME INTERACTION FROM DAYTIME INSTABILITY LEADS ME TO THINK THE HIGHEST RAINFALL TOTALS WILL BE ACROSS NORTH-CENTRAL WISCONSIN WHERE A WIDESPREAD INCH...LOCALLY UP TO 2 INCHES WITHIN THUNDERSTORMS...COULD FALL. ELSEWHERE...A WIDESPREAD HALF INCH TO INCH LOOKS REASONABLE. NORTH WINDS WILL BECOME GUSTY LATE BEHIND THE FRONT AS COLDER AIR RUSHES IN. LOWS RANGING FROM THE LOWER 40S NORTH TO MID 50S SOUTH. SATURDAY...THOUGH THE FRONT WILL BE EXITING THE REGION BY THE START OF SATURDAY MORNING...RIGHT REAR QUAD OF THE UPPER JET AND MID-LEVEL FGEN WILL BE HANGING OVER EASTERN WISCONSIN. HAVE INCREASED PRECIP CHANCES THERE FOR THE MORNING. MODELS ARE ALSO SLOWER EXITING PRECIP IN THE AFTERNOON...AND HAVE KEPT A SMALL CHANCE OVER EAST- CENTRAL WISCONSIN THROUGH 21Z. AS A COLD CANADIAN AIRMASS BUILDS INTO THE REGION...TEMPERATURES WILL BE SIGNIFICANTLY COOLER THAN TODAYS READINGS. WITH BLUSTERY CONDITIONS...HIGHS WILL RANGE FROM THE MID 50S NORTH TO LOW 60S SOUTH. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 227 PM CDT FRI MAY 29 2015 THE POTENTIAL FROST AND FREEZE HEADLINES WILL BE THE PRIMARY ISSUE THIS WEEKEND AS A VERY COOL DRY HIGH PRESSURE SYSTEM WILL DRIFT OVER THE GREAT LAKES REGION IN THE WAKE OF A STRONG COLD FRONT. NEXT PCPN CHANCES FOR NEXT WEEK WILL BE THE NEXT ISSUE AS TEMPERATURES GRADUALLY WARM. THE RIDGE AXIS OF THE A CANADIAN HIGH PRESSURE SYSTEM IS PROGGED TO BE OVER NORTHERN WISCONSIN DURING THE LATE SATURDAY NIGHT HOURS. THE LIGHT WINDS...CLEAR SKIES...DRY AIR AND H850 TEMPS LESS THAN +2 C PROVIDE A LIKELY SCENARIO OF FROST OR FREEZING TEMPERATURES. ANTICIPATE A HEADLINE WILL BE NEEDED IN THE NEXT 24 HOURS AFTER DEALING WITH THE STRONG COLD FRONT AND CONVECTION. AIR MASS MAY STILL SUPPORT SOME FROST OVER THE FAR NORTHEAST SUNDAY NIGHT BUT NOT AS WIDESPREAD. TEMPERATURES WILL GRADUALLY WARM FOR THE START OF THE NEW WEEK AS AN UPPER RIDGE SETTLES OVER THE GREAT LAKES REGION. THE CANADIAN SURFACE HIGH WILL CONTINUE TO RIDGE INTO THE REGION WHILE THE RETURN WARM AIR ADVECTION FLOW AND CHANCES OF CONVECTION IS PRIMARILY CONFINED TO THE NORTHERN PLAINS IN THE SOUTHWEST FLOW OF A BROAD UPPER TROUGH OVER THE WESTERN STATES. SOME DEBRIS CLOUDS FROM THIS NORTHERN PLAINS CONVECTION MAY BE ABLE TO DRIFT INTO NORTHERN WISCONSIN MONDAY AND TUESDAY TO AFFECT TEMPERATURES. CONVECTION MAY BEGIN TO SPREAD INTO AT LEAST THE NORTHWEST PORTION OF WISCONSIN ON WEDNESDAY AND THURSDAY WITH THE UPPER RIDGE PROGGED TO SHIFT A BIT MORE EAST. RETURN FLOW 850 WARM AIR ADVECTION CONTINUES TO INCREASE OVER THE NORTHERN PLAINS AS WELL AS INTO THE FAR WESTERN GREAT LAKES REGION. EASTERN SECTIONS MAY CONTINUE TO BE PROTECTED BY THE DEPARTING HIGH PRESSURE SYSTEM SO HIGH PCPN CHANCES WILL BE CONFINED OVER THE NORTHWEST. PROGS IN SOME AGREEMENT WITH THE UPPER RIDGE SUBSIDING AND A RETURN TO A SOUTHWEST FLOW ALOFT AND PCPN CHANCES SPREADING EASTWARD LATE NEXT WEEK. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1037 PM CDT FRI MAY 29 2015 LIGHT RAIN AND INSTRUMENT FLIGHT RULES CONDITIONS EXPECTED TONIGHT THROUGH AROUND 15Z SATURDAY. THEN CLEARING SKIES AND GOOD FLYING WEATHER EXPECTED THROUGH SUNDAY AND MONDAY. RDM. && .HYDROLOGY... ISSUED AT 227 PM CDT FRI MAY 29 2015 MOST RIVERS LEVELS PRIOR TO THE NEXT ROUND OF RAIN TODAY/TONIGHT WERE MAINLY STEADY OR SLOWLY FALLING. AN ANTICIPATED WIDESPREAD 1 INCH RAINFALL THROUGH SATURDAY MORNING WILL REVERSE THAT TREND WITH SOME RIVERS LIKELY RISING TO NEAR FS AND PERHAPS A FEW EXCEEDING INTO THE MINOR FS LEVELS BY SATURDAY MORNING. LOCALLY HIGHER 2 INCHES AMOUNTS POSSIBLE WITH THUNDERSTORMS. ISOLATED TO SCATTERED STORMS WITH LOCALLY HEAVY RAINFALL ANTICIPATED AHEAD OF THE COLD FRONT THROUGH THIS EVENING. A MORE WIDESPREAD 1 INCH RAINFALL IN THE WAKE OF THE COLD FRONT OR POST FRONTAL REGION...WITH LOCALLY HIGHER AMOUNTS OF 2 INCHES DUE TO EMBEDDED STORMS. TDH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TDH AVIATION.......RDM HYDROLOGY......TDH
Hazardous weather outlook, May 29, 2:30 PM CDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI MAY 29 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 230 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REST OF THE AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH COULD RESULT IN PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. HEAVY RAINFALL WOULD ALSO RESULT IN FURTHER RISES IN THE LEVELS OF ALREADY SWOLLEN RIVERS OVER CENTRAL AND NORTHEAST WISCONSIN. HEAVY RAIN AND FLOODING WILL BE THE MAIN HAZARD POSED BY THE STORMS. BUT A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE STRONG GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY WIDESPREAD FROST CAN BE EXPECTED ACROSS NORTHERN WISCONSIN SATURDAY NIGHT AS MUCH COOLER AND DRIER AIR MOVES INTO THE REGION. TEMPERATURES ACROSS THE NORTH ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S SATURDAY NIGHT. PATCHY FROST IS POSSIBLE ACROSS CENTRAL WISCONSIN WHERE TEMPERATURES SATURDAY NIGHT MAY DROP INTO THE MIDDLE TO UPPER 30S. AREAS OF FROST ARE ALSO POSSIBLE ACROSS NORTHERN WISCONSIN SUNDAY NIGHT AS TEMPERATURES DROP INTO THE MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL TOTALS GREATER THAN ONE INCH AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-301930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 230 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT FOG COULD POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY ON THE LAKE. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE STORMS TODAY MAY PRODUCE HEAVY RAINFALL AND GUSTY WINDS. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY LATE TONIGHT IN THE WAKE OF A COLD FRONT CROSSING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY...AND POSSIBLY INTO SATURDAY NIGHT. MPC/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:18 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| May 30, 4:10 AM CDT | Frost Advisory | GRB | Langlade, Marathon, Marinette, Oconto, Portage, Wood | 28 hr |
Nearby
Freeze Warnings in Wisconsin, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.